Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Anderson-Björck for linear sequences

Author: Richard F. King
Journal: Math. Comp. 41 (1983), 591-596
MSC: Primary 65B99
MathSciNet review: 717729
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The proposed one-point method for finding the limit of a slowly converging linear sequence features an Anderson-Björck extrapolation step that had previously been applied to the Regula Falsi problem. Convergence is of order 1.839 as compared to $ \sqrt 2 $ for the well-known Aitken-Steffensen $ {\delta ^2}$-process, and to 1.618 for another one-point extrapolation procedure of King. There are examples for computing a polynomial's mutiple root with Newton's method and for finding a fixed point of a nonlinear function.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65B99

Retrieve articles in all journals with MSC: 65B99

Additional Information

Keywords: Linear convergence, extrapolation, Aitken's $ {\delta ^2}$-process, Steffensen, Anderson-Björck, efficiency, nonlinear equation, order of convergence, Regula Falsi, linear sequence
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society